JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD

JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD Pharm. D IV Year CLINICAL TOXICOLOGY Previous Question Paper (June/July - 2022 - R08)

Pharm. D | IV Year | IV Year | R08 | June/July - 2022

Answer PaperPaper Code: PD406Maximum Marks: 70Time: 3 Hours

Answer any five questions

All questions carry equal marks

Main

1

Describe the general management of the following clinical symptoms during acute poisoning.

14 marks
a

Respiratory insufficiency

7 marks

Answer

Management of respiratory insufficiency in acute poisoning focuses on maintaining airway patency and ensuring adequate gas exchange. The primary steps include:

  1. Airway Assessment: Clear the airway of secretions, vomitus, or foreign bodies. Use maneuvers like the head-tilt/chin-lift or jaw-thrust to prevent tongue obstruction.
  2. Oxygenation: Administer supplemental oxygen via nasal cannula or non-rebreather mask to maintain oxygen saturation above 94%.
  3. Ventilatory Support: If the patient exhibits hypoventilation (respiratory rate < 8-10 breaths/min), apnea, or severe hypoxia, initiate bag-valve-mask ventilation.
  4. Endotracheal Intubation: Perform rapid sequence intubation (RSI) if the patient has a depressed level of consciousness (GCS < 8), inability to protect the airway, or persistent respiratory failure.
  5. Specific Antidotes: Administer specific antidotes if the cause is known, such as naloxone for opioid-induced respiratory depression or flumazenil for benzodiazepine toxicity (with caution).
  6. Monitoring: Continuous pulse oximetry and arterial blood gas (ABG) analysis are essential to monitor pH, PaCO2, and PaO2 levels.
b

Cardiac arrythmiasis

7 marks

Answer

Management of cardiac arrhythmias in acute poisoning requires immediate hemodynamic stabilization and identification of the toxic agent. The approach includes:

  1. Hemodynamic Assessment: Check for pulses, blood pressure, and perfusion status. If the patient is unstable, initiate Advanced Cardiac Life Support (ACLS) protocols immediately.
  2. Continuous Monitoring: Place the patient on a cardiac monitor to assess rhythm, QRS duration, and QTc interval.
  3. Correction of Metabolic Abnormalities: Address electrolyte imbalances (e.g., hypokalemia, hypomagnesemia) and acid-base disturbances (e.g., metabolic acidosis), which are common triggers for arrhythmias in poisoning.
  4. Pharmacological Management: Use specific agents based on the arrhythmia type:
    • For sodium channel blocker toxicity (e.g., tricyclic antidepressants), administer sodium bicarbonate to narrow the QRS complex.
    • For beta-blocker or calcium channel blocker toxicity, use glucagon, high-dose insulin-euglycemic therapy, or calcium salts.
    • For tachyarrhythmias, use standard antiarrhythmics, though caution is required as many can worsen toxicity.
  5. Electrical Therapy: Perform synchronized cardioversion for unstable tachyarrhythmias or defibrillation for ventricular fibrillation.
  6. Advanced Support: In cases of refractory shock or severe conduction disturbances, consider transvenous pacing or extracorporeal membrane oxygenation (ECMO).
214 marks
a

Explain the detailed process of skin and gut decontamination during acute poisoning.

7 marks

Answer

Sign in to view the complete answer paper.

b

Write a note on supportive care in clinical toxicology.

7 marks

Answer

Sign in to view the complete answer paper.

3

Discuss the sources of exposure, toxic dose, diagnosis and treatment of the poisonings of

14 marks
a

Barbiturates

7 marks

Answer

Sign in to view the complete answer paper.

b

Nitric acid and chromic acid

7 marks

Answer

Sign in to view the complete answer paper.

4

Write about the clinical features, toxicokinetics and treatment of:

14 marks
a

Chronic arsenic poisoning

7 marks

Answer

Sign in to view the complete answer paper.

b

Chronic mercury poisoning

7 marks

Answer

Sign in to view the complete answer paper.

5

Enumerate the signs, symptoms, diagnosis and management of mushroom poisoning.

14 marks

Answer

Sign in to view the complete answer paper.

6

Describe the mechanisms of dependence and treatment of:

14 marks
a

Tobacco dependence

7 marks

Answer

Sign in to view the complete answer paper.

b

Amphetamine abuse

7 marks

Answer

Sign in to view the complete answer paper.

7

Define antidote. Classify and explain the mechanisms of actions of antidotes. Add a note on Universal antidote.

14 marks

Answer

Sign in to view the complete answer paper.

8

Write short notes on:

14 marks
a

Toxicokinetics

7 marks

Answer

Sign in to view the complete answer paper.

b

Disulfiram and its use in ethanol poisoning

7 marks

Answer

Sign in to view the complete answer paper.

About this paper

This page contains the question paper of CLINICAL TOXICOLOGY from JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD for Pharm. D IV Year IV Year, June/July - 2022, R08.

For the solved question paper with answers, switch to the Answer Paper tab.

Other papers in CLINICAL TOXICOLOGY

Loading Question Papers

Fetching data from database...